≡ Menu

Do you make the mistake of taking dietary supplements with birth control pills?

Christina’s Quandry:

I’m a fellow blogger at Bon Bons in the Bath (love your blog, btw), and I have a question about Borba. Recently, I was sent samples of the Skin Balance Aqua-Less Crystalline (a.k.a. powdered drink packets) to try out. But it says on the box that you should consult your doctor before trying. I’m a little worried because I’m also on birth control pills and don’t want any accidents (ahem). The PR rep says it should be fine, but I’m still nervous.

I did a post already on Borba if you’re interested in taking a read: Borba

Any advice for me?? Should I go ahead with testing?

The Left Brain Quenches Her Thirst For Knowledge:

Before I address the potential for birth control boo-boos, let me say a word or two about about the product itself: The idea that their water will be better for you than the Evian or the Aquafine stuff you can get at the local grocery store is ridiculous. You’ll experience NO DIFFERENCE (except maybe taste). There is no scientific evidence that drinking special water will help your skin. Companies like Borba are not regulated by the government and can say ANYTHING they want without ANY proof. $30 for a case of water is a shameful rip-off.

And about the packets. Admittedly, we haven’t seen the ingredients they put in. But most likely, it’s a dried powder with food coloring in it to make the water change color and appear to be “activated”. It’s no more activated than Kool-aide when you put that in water. It is good that you are thinking before you take it. In fact, most food supplements are perfectly fine and you’ll have no problems.

However, certain food supplements can negatively interact with perscription drugs and people have actually gotten sick from things like St. John’s Wart or Ginko Biloba. I’m especially worried about St. John’s Wart because I know it can interfere with birth control pills – so check the ingredient list before you use Borba!

Other than that, it’s not likely that you will have any problems. According to this site (run by a doctor) there aren’t any studies that show an increase in pregnancy when mixing the pill with other drugs. I wouldn’t have a problem taking the stuff.

{ 0 comments… add one }

Leave a Comment